MAUDE Adverse Event Report: A&E MEDICAL CORPORATION ROTATING SURGICAL PUNCH 4.0MM TAPERED TIP 6BOX ST; PUNCH, SURGICAL

A&E MEDICAL CORPORATION ROTATING SURGICAL PUNCH 4.0MM TAPERED TIP 6BOX ST; PUNCH, SURGICAL
Model Number N/A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Device product code: lry.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the punch locked and would not release causing small part of aorta to tear which was fixed with suture.This caused a delay in the surgery.
 
Event or Problem Description
It was further reported that this happened during the cut of the first hole.The punch did not complete the cut and locked which caused the surgeon to tear a hole.The patient has not required any further intervention.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It was reported that the cutting punch jammed.A visual inspection was conducted on the returned punch.The punch shows signs of attempted use including what appears to be blood/ tissue on the device.An attempt was made to push the plunger.When pushed the device was frozen and the cutting tip could not be moved.When a second, harder attempt was made to free the device the cutting tip did loosen.Once free the device was able to be cycled open/ closed as designed.A measurement was taken on both the cutting tip as well as the die assembly.The tip is undersized and is nonconforming per the inspection criteria.A second measurement was made on the die.The die assembly is within specification.The complaint is confirmed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.Because the product was used, measurement accuracy of returned device cannot be determined.As such, the out of spec measurements detailed will not require escalation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section a1, a2, a3, b4, b5, g3, g6, h2, h3, h4, h6 and h10.

Brand Name
ROTATING SURGICAL PUNCH 4.0MM TAPERED TIP 6BOX ST
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer (Section G)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15459333
Report Number0002242056-2022-00007
Device Sequence Number6005454
Product Code LRY
UDI-Device Identifier10841291105183
UDI-Public(01)10841291105183(17)20261201(10)04527
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number080-403
Device Lot Number04527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale